MAUDE Adverse Event Report: W&H DENTALWERK BÜRMOOS GMBH TG-97 LM SYNEA FUSION TURBINE; TG-97 LM HIGHSPEED HANDPIECE

W&H DENTALWERK BÜRMOOS GMBH TG-97 LM SYNEA FUSION TURBINE; TG-97 LM HIGHSPEED HANDPIECE
Model Number TG-97 LM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The doctor was prepping posterior tooth with w&h high speed tg-97 lm using a 330 carbide bur.While cutting the crown with the highspeed handpiece the bur slipped out of the handpiece, past through the dry shield down the patients throat.The procedure was immediately stopped and the patient was instructed to go to the emergency room.The personnel of the emergency room sent him to the hospital and after locating the bur in his stomach by x-ray, the patient had an emergency endoscopy where the bur was retrieved.
 
Additional Manufacturer Narrative
After evaluation of both tg-97 lm highspeed handpieces no device problem was detected.The tensioning system in particular has no faults.Both highspeed handpieces were in almost new condition, visually and technically.It is possible that when using a drill that does not comply with the iso 1797 standard, the drill may slowly move out during treatment.The swallowed drill was not available for evaluation.
 
Event or Problem Description
The doctor was prepping postieror tooth with w&h high speed tg-97 lm using a 330 carbide bur.While cutting the crown with the highspeed handpiece the bur slipped out of the handpiece, past through the dry shield down the patients throat.The procedure was immediately stopped and the patient was instructed to go to the er.The personnel of the er sent him to the hospital and after locating the bur in his stomach by x-ray, the patient had an emergency endoscopy where the bur was retrieved.

Brand Name
TG-97 LM SYNEA FUSION TURBINE
Common Device Name
TG-97 LM HIGHSPEED HANDPIECE
Manufacturer (Section D)
W&H DENTALWERK BÜRMOOS GMBH
ignaz-glaser strasse 53
buermoos, 5111
AU  5111
Manufacturer (Section G)
W&H DENTALWEK BUERMOOS
ignaz-glaser strasse 53
buermoos, 5111
AU   5111
Manufacturer Contact
gerhard weidler
ignaz-glaser strasse 53
buermoos, 5111
AU   5111
MDR Report Key18826043
Report Number3011300255-2024-00001
Device Sequence Number18079844
Product Code EFB
UDI-Device IdentifierJ021300060001
UDI-PublicJ021300060001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTG-97 LM
Device Catalogue Number30006000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown